|I want to die
Dec 24, 1999
Dear Michael,I was diagnosed with AIDS about 4 years ago but my main problem at this point is depression.I tried to kill myself in Aug of this year, but unfortunatly I didn't have enough pills.I've been majorly depressed for over a year now and have just given up hope on ever getting over it. I've been to severial doctors and have tried many antidepressants and nothing seems to work.For the past 6 to 8 months all I do is sleep and watch tv, just waiting for AIDS to take it's course and finally get this mess over with.I have no intrests in life and am just waiting for death,which won't come soon enough and killing myself is no longer an option because of the effects it would have on the peaople that I love and those who love me,but believe me if I would die tomarrow it would not be soon enough for me.I've lost my business,my lover of 9 years and have gained about 40 lbs.So,on to my question,I've read recently in many articles that some people have benifeted from human groth hormones and would love to have your input on this subject.Also a very good friend of mine started taking injections of serostim for wasting and says he not only has lost fat and gained about 20 lbs, but also is no longer depressed. Can a person get serostim if he is not wasting,and what is the best way to go about finding a DR who would perscribe it? I live in a very small town in VA and am not even seeing a DR at this time, when I last seen my Dr in FL (about 6 months ago) my t-cells were 27,but I have moved to VA since then and havn't tried to find a Dr in my area since I don't want to live anyway.I have also stopped taking all of my meds.Thank you for your time and I look foward to hearing from you.
| Response from Mr. Shernoff
I am not familiar with Serostim, since I am not a doctor. I have never heard of human growth hormone being prescribed for people who are not wasting, but again I am not a doctor.
It sounds to me that you are at least ambivalent about wanting to die, or else you would not be writing me or asking about these drugs. I urge you to go back into therapy with someone who is veyr skilled in treating people with AIDS, and who can either prescribed anti-depressants or refer you to a psychopharmacologist. Part of your depression is indeed due to the circumstances you are in. But part may also be a direct result of the untreated virus in your body.
If you are serious about trying these drugs then you need to find a doctor near to where you live. I would suggest that you telephone the nearest AIDS service organization in order to ask them about referrals to doctors who are close to you.
I hope that you do follow up on trying to find a doctor and a psychotherapist.
Michael Shernoff, MSW
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can You Die From GI Problems?
- Can You Die From Wasting?
- Sore On Penis After Eating Sperm Worried I Have HIV
- Swollen Glands After Anal Sex Without Condom Does It Mean I Have HIV
- Testicular Pain After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Can Moles On Your Vagina Cause Cervical Cancer?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.